An 11-year-old boy underwent lumbar epidural anesthesia under general anesthesia to provide intra- and postoperative analgesia for a severe burn of his lower limb. A dural tap at the L4-L5 space occurred during the epidural approach. A second attempt through the upper intervertebral space was successful. Postoperatively, the boy was given both continuous epidural analgesia and intravenous (i.v.) infusions. These latter were provided using two similar double track pumps. At the 36th postoperative hour a nurse injected paracetamol using inadvertently the epidural instead of the i.v. pump. The mistake was repeated 6 h later. The boy experienced both headache and vomiting. Symptoms seemed to be a mechanical rather than a toxic complication. They disappeared for 48 h under treatment including saline and caffeine. Neurological examinations stayed normal. No sequelae were noted. The frequency of this type of medication incident is probably underestimated. The literature notes a large list of injected drugs, but paracetamol had never been described.